Optimal admission control in queues with workload-dependent service rates

R. Bekker, S.C. Borst

Research output: Contribution to journalArticleAcademicpeer-review

13 Citations (Scopus)


We consider a queuing system with a workload-dependent service rate. We specifically assume that the service rate is first increasing and then decreasing as a function of the amount of work. The latter qualitative behavior is quite common in practical situations, such as production systems. The admission of work into the system is controlled by a policy for accepting or rejecting jobs, depending on the state of the system. We seek an admission control policy that maximizes the long-run throughput. Under certain conditions, we show that a threshold policy is optimal, and we derive a criterion for determining the optimal threshold value.
Original languageEnglish
Pages (from-to)543-570
JournalProbability in the Engineering and Informational Sciences
Issue number4
Publication statusPublished - 2006


Dive into the research topics of 'Optimal admission control in queues with workload-dependent service rates'. Together they form a unique fingerprint.

Cite this